Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Invariant subspace of strictly singular operators

Author: Ji Shou Ruan
Journal: Proc. Amer. Math. Soc. 108 (1990), 931-936
MSC: Primary 47A15; Secondary 47H09
Remark: Proc. Amer. Math. Soc. 112, no. 2 (1991), p. 601.
MathSciNet review: 1002160
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we show that strictly singular operators are condensing maps. Moreover, we obtain a new result that every bounded linear operator $ T$ on a Banach space that commutes with a nonzero strictly singular operator $ S$ has a non-trivial invariant closed subspace.

References [Enhancements On Off] (What's this?)

  • [1] H. Radjavi and P. Rosenthal, Invariant subspaces, Springer, Berlin-Heidelberg, New York, 1974. MR 0367682 (51:3924)
  • [2] A. E. Taylor and D. C. Lay, Introduction to functional analysis, 2nd ed., New York, Chichester, Brisbane, Toronto, 1980. MR 564653 (81b:46001)
  • [3] C. Wen-Yan, Nonlinear functional analysis, (Chinese edition), Gansu Renmin Press, 1981, pp. 232-251.
  • [4] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces I, Springer-Verlag, Berlin-Heidelberg, New York, 1977, pp. 75-77. MR 0500056 (58:17766)
  • [5] A. Wilanski, Modern methods in topological vector spaces, McGraw-Hill International Book Company, New York, 1978. MR 518316 (81d:46001)
  • [6] J. Dugundji, Topology, Allyn and Bacon, Inc., Boston, 1966. MR 0193606 (33:1824)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A15, 47H09

Retrieve articles in all journals with MSC: 47A15, 47H09

Additional Information

Keywords: Invariant subspace, strictly singular operator, fixed point theorem, condensing map, measure of noncompactness, partition of unity, paracompact, Zorn's Lemma, Tychonoff's Theorem
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society